Alert archive / Colorado / Red Flag Warnings in 2015
Red Flag Warning 11, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Apr 12, 2015, 4:21 AM MDT for Dundy County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado; Cheyenne County, Sherman County, Kansas. It took effect at Apr 12, 2015, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2015, 4:21 AM MDT (10:21 UTC)
- In effect from
- Apr 12, 2015, 11:00 AM MDT
- Expired
- Apr 12, 2015, 6:49 PM MDT
- In force
- 8 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Sherman County, KS, Dundy County, NE
The radar
The Goodland radar (KGLD), 43 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 10.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 4035 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
101 WWUS83 KGLD 121021 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 421 AM MDT SUN APR 12 2015 ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE TODAY... .WINDS ARE EXPECTED TO TURN NORTHWEST AND BECOME GUSTY THIS AFTERNOON AS A FRONT MOVES ACROSS THE FORECAST AREA. WITH VERY DRY AIR MOVING INTO THE REGION ALONG WITH THE GUSTY WINDS...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE BY LATE MORNING AND ARE EXPECTED TO CONTINUE INTO EARLY EVENING. COZ252-253-KSZ001-NEZ079-130100- /O.UPG.KGLD.FW.A.0008.150412T1700Z-150413T0100Z/ /O.NEW.KGLD.FW.W.0011.150412T1700Z-150413T0100Z/ YUMA-KIT CARSON-CHEYENNE KS-DUNDY- 421 AM MDT SUN APR 12 2015 ...RED FLAG WARNING IN EFFECT FROM 11 AM MDT /NOON CDT/ THIS MORNING TO 7 PM MDT /8 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...079...252 AND 253... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM MDT /NOON CDT/ THIS MORNING TO 7 PM MDT /8 PM CDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA AND FIRE WEATHER ZONE 253 KIT CARSON. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY. * WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...ANY OUTDOOR FIRES SHOULD BE AVOIDED AS FIRES MAY GROW AND SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
3 follow-up statements
632 WWUS83 KGLD 121730 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1130 AM MDT SUN APR 12 2015 ...CRITICAL FIRE WEATHER CONDITIONS DEVELOPING... .NORTHWEST WINDS ARE INTENSIFYING THIS AFTERNOON AS A TROUGH MOVES INTO THE REGION. IN ADDITION...DRIER AIR OVER COLORADO IS BEING PULLED INTO THE REGION BY THE WINDS. THEREFORE...CRITICAL FIRE WEATHER CONDITIONS ARE BEGINNING TO DEVELOP AND SHOULD BE REALIZED OVER THE NEXT 2-3 HOURS. COZ252-253-KSZ001-NEZ079-130100- /O.CON.KGLD.FW.W.0011.000000T0000Z-150413T0100Z/ YUMA-KIT CARSON-CHEYENNE KS-DUNDY- 1130 AM MDT SUN APR 12 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...079...252 AND 253... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA AND FIRE WEATHER ZONE 253 KIT CARSON. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY. * WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * IMPACTS...ANY OUTDOOR FIRES SHOULD BE AVOIDED AS FIRES MAY GROW AND SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
362 WWUS83 KGLD 121848 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1248 PM MDT SUN APR 12 2015 ...CRITICAL FIRE WEATHER CONDITIONS DEVELOPING... .NORTHWEST WINDS HAVE INTENSIFIED THIS AFTERNOON AS A FRONT MOVES INTO THE REGION. IN ADDITION...DRIER AIR OVER COLORADO IS BEING PULLED INTO THE REGION BY THE WINDS. THEREFORE...CRITICAL FIRE WEATHER CONDITIONS HAVE DEVELOPED AND SHOULD CONTINUE INTO THE EARLY EVENING HOURS. COZ254-KSZ013-130100- /O.EXA.KGLD.FW.W.0011.000000T0000Z-150413T0100Z/ CHEYENNE CO-SHERMAN- 1248 PM MDT SUN APR 12 2015 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013 AND 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 013 SHERMAN. * WINDS...NORTH 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...ANY OUTDOOR FIRES SHOULD BE AVOIDED AS FIRES MAY GROW AND SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ252-253-KSZ001-NEZ079-130100- /O.CON.KGLD.FW.W.0011.000000T0000Z-150413T0100Z/ YUMA-KIT CARSON-CHEYENNE KS-DUNDY- 1248 PM MDT SUN APR 12 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...079...252 AND 253... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA AND FIRE WEATHER ZONE 253 KIT CARSON. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY. * WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...ANY OUTDOOR FIRES SHOULD BE AVOIDED AS FIRES MAY GROW AND SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
540 WWUS83 KGLD 130049 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 649 PM MDT SUN APR 12 2015 COZ252>254-KSZ001-013-NEZ079-130200- /O.CAN.KGLD.FW.W.0011.000000T0000Z-150413T0100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-DUNDY- 649 PM MDT SUN APR 12 2015 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...013...079...252...253 AND 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED FLAG WARNING. COOLER AIR HAS WORKED INTO THE WARNING AREA...ALLOWING FOR INCREASED RELATIVE HUMIDITY READINGS...THUS DECREASING THE THREAT FOR RED FLAG CONDITIONS. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Apr 12, 4:05 AM MDT, 16 minutes earlier.
Area forecast discussion, Apr 12, 4:05 AM MDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
405 AM MDT SUN APR 12 2015
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 320 AM MDT SUN APR 12 2015
...RED FLAG WARNING FOR CRITICAL FIRE WEATHER CONDITIONS TODAY...
THE SHORT TERM FORECAST CONCERNS ARE FOCUSED ON THE LOW RELATIVE
HUMIDITY VALUES AND THE GUSTY WINDS EXPECTED OVER THE NORTHWEST
PORTION OF THE FORECAST AREA MAINLY THIS AFTERNOON.
THE NORTHERN AND SOUTHERN BRANCHES OF THE UPPER FLOW ARE CURRENTLY
IN PHASE AND WILL COMBINE TO SWEEP AN UPPER TROUGH EAST OF THE
ROCKIES THIS AFTERNOON AND ACROSS THE HIGH PLAINS THIS EVENING.
AHEAD OF THIS UPPER TROUGH...THE SURFACE THROUGH CURRENTLY OVER
EASTERN COLORADO DEEPENS INTO A SURFACE LOW CENTER THAT MOVES INTO
INTO THE PANHANDLE REGION OF TEXAS THIS EVENING AND DRAGS A
FRONTAL BOUNDARY ACROSS THE CENTRAL HIGH PLAINS THIS AFTERNOON.
NORTHWEST WINDS ARE EXPECTED TO PICK UP AND BECOME GUSTY IN THE
WAKE OF THE FRONT WITH DRY DOWNSLOPING EXTENDING SOUTHEASTWARD
FROM SOUTHEAST WYOMING ACROSS NORTHEAST COLORADO...SOUTHWEST
NEBRASKA AND INTO FAR NORTHWEST KANSAS THIS AFTERNOON. WITH
RELATIVE HUMIDITIES IN THIS DRY AIR DROPPING TO 15 PERCENT OR LESS
AND WINDS SPEEDS GUSTING TO AROUND 30 MPH...HAVE GONE AHEAD AND
UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR CRITICAL
FIRE WEATHER CONDITIONS.
CONDITIONS WILL CONTINUE TO BE DRY ACROSS THE FORECAST AREA ON
MONDAY...BUT TEMPERATURES WILL BE 5 TO 15 DEGREES COOLER THAN
SUNDAY AND SUSTAINED WIND SPEEDS UNDER THE CENTER OF THE HIGH
PRESSURE AREA SLIDING ACROSS THE PLAINS ARE EXPECTED TO BE
GENERALLY LESS THAN 15 MPH. TUESDAY WILL CONTINUE TO BE DRY AS AN
UPPER RIDGE MOVES EAST ACROSS THE NORTHERN PLAINS IN ADVANCE OF
THE NEXT UPPER TROUGH DIGGING OVER THE WESTERN UNITED STATES
TUESDAY NIGHT. GUSTY SOUTH WINDS ARE EXPECTED ACROSS THE FORECAST
AREA ON TUESDAY AS A LEE TROUGH DEEPENS ALONG THE FRONT RANGE IN
ADVANCE OF THE NEXT SYSTEM APPROACHING THE CENTRAL UNITED STATES.
.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 315 AM MDT SUN APR 12 2015
AT THE BEGINNING OF THE EXTENDED PERIOD THE MODEL ARE SHOWING A CUT
OFF SYSTEM DEVELOPING OVER THE FOUR CORNERS. THIS CUT OFF IS EXPECTED
TO MOVE TOWARDS THE EAST AND PASS SOUTH OF THE TRI STATE AREA. IT
WILL BRING MOISTURE UP FROM THE SOUTH AND PRODUCING A CHANCE
PRECIPITATION DURING THE FIRST PART OF THE EXTENDED. THE EASTERN
COUNTIES OF THE CWA WILL MOST LIKELY SEE PRECIPITATION FROM 16/00Z TO
16/12Z WITH ISOLATED THUNDERSTORMS POSSIBLE. BY 19/00Z THE SYSTEM
WILL BE TO THE SOUTHEAST OF THE CWA AND THIS WILL ALLOW FOR HIGH
PRESSURE TO MOVE IN FROM THE NORTHWEST AND INFLUENCE THE AREA FOR
THE REST OF THE EXTENDED.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1128 PM MDT SAT APR 11 2015
BOTH TAF SITES WILL SEE MAINLY VFR CONDITIONS WITH SCATTERED LOW
AND MID CLOUDS. THRU APPROXIMATELY 13Z SUNDAY...LOW LEVEL STRATUS
COULD DROP CONDITIONS TO 3-6SM IN FOG AND CEILINGS BELOW OVC010.
WIND SHEAR TO 190@60KTS THRU 09Z...OTHERWISE WINDS SOUTHERLY
10-20KTS SHIFTING TO THE WNW BY 15Z-18Z AT 15-25KTS...THEN NE AT
10KTS BY 00Z MONDAY.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
KSZ001.
CO...RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM MDT THIS
EVENING FOR COZ252-253.
NE...RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM MDT THIS
EVENING FOR NEZ079.
&&
SHORT TERM...LOCKHART
LONG TERM...99
AVIATION...JNHazardous weather outlook, Apr 11, 9:20 PM MDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 920 PM MDT SAT APR 11 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-130330- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 920 PM MDT SAT APR 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ALONG AND WEST OF HIGHWAY 27 SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED.
In the hours before
Special weather statement, Apr 12, 2:25 AM MDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 325 AM CDT SUN APR 12 2015 KSZ015-016-120930- GRAHAM KS-SHERIDAN KS- 325 AM CDT SUN APR 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRAHAM AND EAST CENTRAL SHERIDAN COUNTIES UNTIL 430 AM CDT... AT 325 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VODA...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HILL CITY...MORLAND...PENOKEE...SAINT PETER AND STUDLEY. LAT...LON 3913 10016 3934 10026 3953 9997 3913 9961 TIME...MOT...LOC 0825Z 226DEG 18KT 3914 10007 LOCKHART
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 6:36 PM MDT | Special Weather Statement | GLD | Hitchcock | 24 min |
| Apr 11, 8:12 PM MDT | Special Weather Statement | GLD | Greeley | 33 min |
| Apr 11, 9:13 PM MDT | Special Weather Statement | GLD | Wichita | 17 min |
| Apr 11, 9:30 PM MDT | Special Weather Statement | GLD | Wichita | 15 min |
| Apr 12, 2:25 AM MDT | Special Weather Statement | GLD | Graham | 65 min |
Nearby
Red Flag Warnings in Colorado, 2015Red Flag Warnings in Kansas, 2015Red Flag Warnings in Nebraska, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.